Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 129, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 14, 2013, 8:39 PM CDT for Boone County, Greene County, Iowa. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2013, 8:39 PM CDT (01:39 UTC)
- Expired
- Jun 14, 2013, 9:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, IA, Greene County, IA
The radar
The Des Moines radar (KDMX), 63 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:54 PM CDT | HAIL 1 | 2 Wnw Jefferson, IA | WHITE CORE WITH CLEAR ICE AROUND THE EDGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3825 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 467 m²/s²
- Significant tornado parameter
- 4.2
- Supercell composite
- 29.6
The text
As transmitted, in the capitals the NWS used until 2016.
338
WUUS53 KDMX 150139
SVRDMX
IAC015-073-150230-
/O.NEW.KDMX.SV.W.0129.130615T0139Z-130615T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
839 PM CDT FRI JUN 14 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BOONE COUNTY IN CENTRAL IOWA...
GREENE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 930 PM CDT
* AT 837 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF JEFFERSON...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JEFFERSON...RIPPEY...GRAND JUNCTION...BERKLEY...DANA...BEAVER AND
PATON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4211 9459 4221 9432 4221 9430 4199 9403
4186 9429 4186 9436
TIME...MOT...LOC 0139Z 232DEG 21KT 4196 9445
HAIL...1.00IN
WIND...60MPH
$$
VACHALEK1 follow-up statement
934
WWUS53 KDMX 150157
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
857 PM CDT FRI JUN 14 2013
IAC015-073-150230-
/O.CON.KDMX.SV.W.0129.000000T0000Z-130615T0230Z/
GREENE IA-BOONE IA-
857 PM CDT FRI JUN 14 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
BOONE AND GREENE COUNTIES UNTIL 930 PM CDT...
AT 856 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
JEFFERSON...AND MOVING NORTHEAST AT 25 MPH. THERE HAVE BEEN PUBLIC
REPORTS OF PING PONG BALL TO GOLF BALL SIZED HAIL IN JEFFERSON.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RIPPEY...GRAND JUNCTION...DANA...BEAVER AND PATON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4211 9459 4221 9432 4221 9430 4199 9403
4186 9429 4186 9436
TIME...MOT...LOC 0157Z 232DEG 21KT 4202 9434
HAIL...1.50IN
WIND...60MPH
$$
VACHALEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 8:25 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 14, 8:25 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 825 PM CDT FRI JUN 14 2013 .UPDATE... ISSUED AT 811 PM CDT FRI JUN 14 2013 HAVE EXTENDED THE FLASH FLOOD WATCH TO INCLUDE THE ENTIRE CWA. WITH LATE AFTERNOON/EARLY EVENING RAINFALLS PRODUCING NEW RAINFALL TOTALS OF AROUND ONE INCH ACROSS MUCH OF THE CENTRAL AND SOUTHERN CWA...LEADING TO AN INCREASED RISK OF FLASH FLOODING WITH ANY ADDITIONAL RAINFALL. IN ADDITION...CURRENT COMPLEX OF STORMS ACROSS EASTERN NEBRASKA IS SET TO TRACK INTO CENTRAL IOWA THROUGHOUT THE OVERNIGHT HOURS. MOISTURE CONVERGENCE AND FORCING INCREASES ACROSS SOUTHERN IOWA...AND HIGH RES MODELS INCLUDING THE HRRR...INDICATE THAT SOME STORMS MAY TRACK ACROSS SOUTHERN IOWA. SPC MESO ANALYSIS INDICATES PWAT VALUES ACROSS THE CWA OF 1.5 INCHES OR GREATER. STORMS WILL LIKELY PRODUCE VERY HEAVY RAINFALL RATES...POTENTIALLY LEADING TO FLASH FLOODING. HAVE ONLY EXTENDED THE WATCH IN AREA...AND ANTICIPATE ALLOWING PORTIONS TO BE EXPIRED AFTER THREAT HAS PASSED. && .SHORT TERM.../TONIGHT /... ISSUED AT 346 PM CDT FRI JUN 14 2013 PRIMARY CONCERNS WILL OF COURSE BE CONVECTIVE TRENDS OVERNIGHT. CURRENT SCENARIO HAS TYPICAL MID JUNE RING OF FIRE IN PLACE OVER SRN CONUS RIDGE WITH RING DELINEATED FAIRLY NICELY BY NARROW RIBBON OF HIGH K INDICES FROM NE ACROSS NE INTO IA. MCV FROM OVERNIGHT CONVECTION IS CURRENTLY MOVING INTO SERN IA WITH DEPARTING MCS...WHILE ANOTHER CLUSTER HAS DEVELOPED ON TRAILING SPIRAL WITHIN WEAK BROAD QG FORCING. PRIMARY ATTENTION WILL BE UPSTREAM HOWEVER LOOKING AT GENESIS REGION OVER NE. K INDEX RIBBON IS CURRENT COINCIDENT WITH SURFACE BOUNDARY JUST WEST OF O NEILL AND BROKEN BOW...WHICH IS ALSO AN AREA OF DEEPER MOISTURE CONVERGENCE. NOSE OF 3000 PLUS MLCAPES REACHES INTO THIS AREA WITH MLCINH CONTINUING TO ERODE. THIS COULD CERTAINLY BE AN AREA WHERE SURFACE BASED CONVECTION DEVELOPS AND EVENTUALLY REACHES IA LATER THIS EVENING. IF STORMS FROM THIS AREA DO NOT MAKE IT INTO IA...ADDITIONAL ELEVATED DEVELOPMENT MAY OCCUR WITH STRONG ISENT LIFT NOTED ALONG 310K ISENT SURFACE AT BASE OF STEEPER LAPSE RATES AND SHOULD TRIGGER MCS ANYWAY. ELEVATED CINH APPEARS DECENT BUT LIKELY NOT GREAT ENOUGH TO OVERCOME ISENT LIFT. SOUNDINGS ARE SOMEWHAT DRY 1-3KM SO WITH ELEVATED CAPES OVER 2000 J/KG AT TIMES LARGE HAIL AND DAMAGING WINDS WOULD BOTH BE A THREAT. .LONG TERM.../SATURDAY THROUGH FRIDAY/... ISSUED AT 346 PM CDT FRI JUN 14 2013 MAIN FORECAST CONCERN IS WITH TIMING OF CONVECTION AND HEAVY RAIN/SEVERE POTENTIAL ASSOCIATED WITH THE CONVECTION SATURDAY AND SATURDAY NIGHT. MODELS IN GOOD OVERALL SYNOPTIC AGREEMENT THROUGH SUNDAY...BUT HAVE DIFFERENCES WRT TO PRECIP TOTALS...LOCATION AND TIMING. LEANED TOWARD A BLEND THROUGH SUNDAY...THEN THE ECMWF MONDAY THROUGH THURSDAY. SATURDAY AND SUNDAY...SURFACE BOUNDARY LAYS UP ACROSS NORTHERN IOWA SATURDAY MORNING AND SHOULD ALLOW FOR OVERNIGHT CONVECTION TO BE CONFINED TO NORTHERN PORTIONS OF THE FORECAST AREA BETWEEN 12 AND 18Z SATURDAY. ONCE THE NEXT 500MB VORT MAX AND SHORTWAVE MOVE ACROSS THE STATE BY THE AFTERNOON SATURDAY...CONVECTION LOOKS TO REDEVELOP OVER CENTRAL AND SOUTHEAST PORTIONS OF THE FORECAST AREA PAST 20Z SATURDAY AND PERSIST INTO THE EVENING HOURS. WARM LAYER CLOUD DEPTH RANGES FROM 12000 TO 13000 FEET WITH PRECIPITABLE WATER VALUES NEARING 2 INCHES BY SATURDAY AFTERNOON...SO EFFICIENT RAIN PRODUCERS ARE LIKELY. AS FAR AS THE SEVERE POTENTIAL...BEST INSTABILITY WILL BE CONFINED GENERALLY ALONG AND EAST OF INTERSTATE 35 SATURDAY AFTERNOON WITH MLCAPE RANGING FROM 2000 J/KG TO NEAR 4000 J/KG. NOT ANTICIPATING MUCH CLEARING ACROSS THE FORECAST AREA SATURDAY TO ALLOW FOR SURFACE BASED INSTABILITY TO INCREASE. DEEP LAYER SHEAR IN THE 25 TO 40 KNOT RANGE AND SO NOT THE BEST ENVIRONMENT OF ORGANIZED LONG UPDRAFTS...BUT LOW LEVEL SHEAR SOME WHAT FAVORABLE FOR TORNADIC POTENTIAL. HAVE BEST POPS ACROSS CENTRAL TO SOUTHEAST PORTIONS OF THE FORECAST AREA SATURDAY AFTERNOON AND EVENING. FRONT LOOKS TO SAG FAR ENOUGH SOUTH TO CONFINE POPS ACROSS SOUTHERN IOWA BY SUNDAY MORNING. WENT A LITTLE ABOVE GUIDANCE FOR MAX TEMPS ON SUNDAY WITH DRY WEATHER ANTICIPATED MUCH OF THE DAY. SUNDAY NIGHT THROUGH THURSDAY...COLD FRONT MOVES THROUGH DURING THE DAY MONDAY WITH CONVECTION POTENTIAL LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. GFS HAS MUCH MORE PRECIP THAN THE ECMWF AND LEANED TOWARD THE ECMWF AS SOUNDINGS NOT REALLY SUPPORTIVE OF THE AMOUNT PRECIP GFS HAS GOING ON MONDAY. REGARDLESS...KEPT POPS ACROSS THE EAST MONDAY MORNING AND INCREASED POPS OVER THE SOUTH LATE SUNDAY NIGHT. HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN THROUGH MUCH OF THE WEEK AND ALLOW FOR SOME MUCH NEEDED DRY WEATHER. NEXT POTENTIAL FOR RAIN LOOKS TO BE BY THURSDAY WITH A WEAK SHORTWAVE CUTTING ACROSS THE REGION. && .AVIATION...15/00Z ISSUED AT 627 PM CDT FRI JUN 14 2013 AREA OF SHRA/TSRA WILL CONTINUE TO PUSH EASTWARD AFFECTING KDSM/KOTM/KALO THROUGH THE BEGINNING OF THE PERIOD. ANTICIPATE ANOTHER AREA OF SHRA/TSRA TO DEVELOP ACROSS NE AND PUSH INTO IOWA...AFFECTING SITES TOWARDS 06Z-12Z. HAVE LIMITED TSRA MENTION ATTM PAST 06Z WITH UNCERTAINTY AT SITES. WILL ALSO LIKELY SEE SHRA LINGERING THROUGH THE DAY AT NORTHERN SITES..KMCW/KALO BEFORE PUSHING SOUTH LATE IN THE PERIOD. CEILINGS AND VISIBILITIES WILL REMAIN PRIMARILY VFR...THOUGH MAY BE REDUCED TO MVFR OR LOWER FROM TIME TO TIME WITH SHRA/TSRA. && .HYDROLOGY... ISSUED AT 346 PM CDT FRI JUN 14 2013 ALTHOUGH THE ENVIRONMENT IS NOT IDEAL WITH SOUNDINGS STILL SHOWING SOME 1-3KM DRY AIR...SOUNDINGS DO SHOW SOMEWHAT MORE FAVORABLE CONDITIONS AND DEEPER MOISTURE ACROSS NERN SECTIONS OVERNIGHT. CURRENT 1.7 INCH PLUS PWATS REMAIN IN PLACE AND EVEN PUSH 2 INCHES AT TIMES WITH WARM CLOUD DEPTHS INCREASING. MEAN WINDS ARE A LITTLE STRONG...UP TO 35 KTS AT TIMES...HOWEVER STRONG MOISTURE TRANSPORT WILL HELP FEED MCS AND ALSO CAUSE CORFIDI VECTORS TO REGENERATE SRN PORTIONS OF COMPLEX. THUS SEE NO REASON TO ALTER GOING FLASH FLOOD WATCH AT THIS POINT. FURTHER EXPANSION MAY BE NEEDED SOUTHWARD AS WELL DEPENDING ON HOW CONVECTIVE TRENDS PLAY OUT. WILL CONTINUE HEAVY RAIN WORDING IN FORECAST AS WELL. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL- CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET- FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT- JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR- UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && UPDATE...AWB SHORT TERM...SMALL LONG TERM...PODRAZIK AVIATION...AWB HYDROLOGY...SMALL
Hazardous weather outlook, Jun 14, 5:33 AM CDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 533 AM CDT FRI JUN 14 2013 IAZ004>007-015>017-023>028-033>039-151100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 533 AM CDT FRI JUN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT. SOME SEVERE WEATHER IS POSSIBLE WITH MAIN THREAT FROM HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO EXPECTED WITH MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED ON SATURDAY WITH HEAVY RAIN REMAINING POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA THROUGH SATURDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE WILL BE ADDITIONAL THREAT OF ISOLATED TO SCATTERED THUNDERSTORMS ON SATURDAY EVENING AND THEN AGAIN SUNDAY AFTERNOON INTO EARLY MONDAY. SEVERE WEATHER IS NOT EXPECTED AT THOSE TIMES. THUNDERSTORM CHANCES EMERGE ONCE AGAIN BY NEXT THURSDAY BUT THE SEVERE WEATHER THREAT CANNOT BE DETERMINED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. IAZ044>050-057>062-070>075-081>086-092>097-151100- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 533 AM CDT FRI JUN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT. SOME STORMS MAY BE SEVERE LATER THIS AFTERNOON INTO THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS CHANCES WILL REMAIN INTO SATURDAY WITH SEVERE WEATHER ONCE AGAIN POSSIBLE BY AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT ALONG WITH HEAVY RAINFALL. THUNDERSTORMS CHANCES REMAIN FROM SATURDAY NIGHT INTO MONDAY MORNING ALTHOUGH THE SEVERE WEATHER THREAT APPEARS MINIMAL. THUNDERSTORM CHANCES EMERGE ONCE AGAIN BY NEXT THURSDAY BUT THE SEVERE WEATHER THREAT CANNOT BE DETERMINED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT AS WELL AS SATURDAY AFTERNOON. CC
In the hours before
Special weather statement, Jun 14, 4:36 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 436 PM CDT FRI JUN 14 2013 IAZ045>047-058-059-142230- BOONE-CARROLL-DALLAS-GREENE-GUTHRIE- 436 PM CDT FRI JUN 14 2013 ...STRONG THUNDERSTORM CAPABLE OF SMALL HAIL GUSTY WINDS AND HEAVY RAIN... AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL CARROLL COUNTY...MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SCRANTON... BAYARD... JEFFERSON... BAGLEY... YALE... JAMAICA... GRAND JUNCTION... RIPPEY... DAWSON... BEAVER... PERRY AIRPORT... BERKLEY... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. AWB
Special weather statement, Jun 14, 4:59 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 459 PM CDT FRI JUN 14 2013 IAZ060-142300- POLK- 459 PM CDT FRI JUN 14 2013 ...HEAVY RAIN TO IMPACT DES MOINES METRO RUSH HOUR... AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF DES MOINES...MOVING EAST AT 45 MPH. OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. THIS WILL PRODUCE PONDING WATER ON ROADS AND LOWERED VISIBILITIES WITH RAINFALL RATES OVER AN INCH PER HOUR POSSIBLE. LOCATIONS IMPACTED INCLUDE... PLEASANT HILL... BONDURANT... ALTOONA... MITCHELLVILLE... DES MOINES... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SMALL
Local storm report, Jun 14, 5:20 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
520 PM CDT FRI JUN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL ALLERTON 40.71N 93.37W
06/14/2013 M1.25 INCH WAYNE IA CO-OP OBSERVER
NICKEL TO HALF DOLLAR HAIL COVERED THE GROUND IN
ALLERTON.
&&
SMALLSpecial weather statement, Jun 14, 6:40 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 640 PM CDT FRI JUN 14 2013 IAZ004>007-015>017-023>027-033>038-044>049-057>061-150200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-STORY- MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...DENISON...CARROLL...JEFFERSON...BOONE...AMES... MARSHALLTOWN...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES... NEWTON 640 PM CDT FRI JUN 14 2013 ...STRONG AND GUSTY WINDS IN CENTRAL IOWA THROUGH THE EVENING... WINDS HAVE INCREASED TO 30 MPH AND HAVE BEEN GUSTING TO NEAR 40 MPH ACROSS NORTHERN IOWA AHEAD OF A FRONTAL BOUNDARY. OVER THE NEXT SEVERAL HOURS WINDS WILL CONTINUE TO GUST TO NEAR 40 TO 45 MPH AT TIMES OVER PORTIONS OF NORTHERN AND CENTRAL IOWA. PERSONS TRAVELING ACROSS THE REGION SHOULD REMAIN ALERT TO INCREASING WINDS...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE.
Local storm report, Jun 14, 8:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
835 PM CDT FRI JUN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 4 S RALSTON 41.98N 94.65W
06/14/2013 E1.25 INCH CARROLL IA TRAINED SPOTTER
&&
BFLocal storm report, Jun 14, 8:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
836 PM CDT FRI JUN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL 4 W BAYARD 41.85N 94.64W
06/14/2013 M1.00 INCH GUTHRIE IA EMERGENCY MNGR
FROM SPOTTER VIA GUTHRIE CO EMERGENCY MANAGEMENT
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:16 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 44 min |
| Jun 14, 9:00 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 45 min |
| Jun 14, 9:06 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 54 min |
| Jun 14, 9:17 PM CDT | Flash Flood Warning | DMX | Carroll, Greene, Guthrie | 6 hr |
| Jun 14, 9:34 PM CDT | Flash Flood Warning | DMX | Carroll, Greene | 6 hr |
| Jun 14, 9:41 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Boone, Carroll, Dallas, Greene, Guthrie | 49 min |
| Jun 14, 9:49 PM CDT | Severe Thunderstorm Warning | DMX | Madison | 26 min |
| Jun 14, 10:00 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie | 45 min |
| Jun 14, 10:50 PM CDT | Flash Flood Warning | DMX | Adair, Audubon, Dallas, Guthrie, Madison | 6 hr |
| Jun 14, 10:50 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Union, Warren | 55 min |
| Jun 14, 11:13 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 47 min |
| Jun 14, 11:23 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Ringgold, Union, Warren and 1 more | 52 min |
| Jun 14, 11:44 PM CDT | Severe Thunderstorm Warning | DMX | Warren | 31 min |
| Jun 15, 1:56 AM CDT | Areal Flood Warning | DMX | Adair, Audubon, Dallas, Guthrie, Madison | 8 hr |
| Jun 15, 3:33 AM CDT | Areal Flood Warning | DMX | Carroll, Greene, Guthrie | 6 hr |
| Jun 15, 10:07 AM CDT | Areal Flood Warning | DMX | Madison | 12 hr |
| Jun 15, 10:26 AM CDT | River Flood Warning | DMX | Polk | 5 days |
| Jun 15, 10:26 AM CDT | River Flood Warning | DMX | Polk | 5 days |
| Jun 15, 10:48 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.